MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II-III

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II-III
Catalog Number 814030100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false negative reactions of two patient samples with ih-cell i-ii-iii on the ih-500 instrument.The customer stated that sample #(b)(6) (blood group o) contained the antibodies anti-c and anti-e and sample #(b)(6) (blood group a) anti-c and anti-jkb.The missed antibodies were identified by the american red cross using the tube method with the enhancement medium peg (polyethylene glycol).The customer did neither provide a sample of the allegedly defective product ih-cell i-ii-iii for investigational testing or the patient samples that had caused the false negative test results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot.The investigation is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Instrument data of the affected ih-500 instrument were collected by one of our field service engineers.Analysis of the received databases for any issue relevant anomalies is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of two patient samples with ih-cell i-ii-iii on the ih-500 instrument.The customer stated that sample #(b)(6) (blood group o) contained the antibodies anti-c and anti-e and sample #(b)(6) (blood group a) anti-c and anti-jkb.The customer was concerned that not all little c reactive cells on the bio-rad antibody detection and identification panels reacted with sample (b)(6).They are also concerned that not all jkb reactive cells on the bio-rad antibody detection and identification panels reacted with sample (b)(6).The missed antibodies were identified by the american red cross using the tube method with the enhancement medium peg (polyethylene glycol).The customer did neither provide a sample of the allegedly defective product ih-cell i-ii-iii for investigational testing nor the patient samples that had caused the false negative test results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot on the ih-500.Our quality control laboratory used three known antibodies (anti-c, anti-e and anti-jkb ) and donor samples for testing.All positive and negative reactions were correct.We did not observe any false negative reaction.Furthermore, the quality control laboratory checked the antigenicity of the reagent red blood cells ih-cell i-ii-iii.The verification was performed manually by means of titer determination.Geometric dilution series (twofold serial dilutions) with the antibodies anti-c, anti-e and anti-jkb were used for this purpose.We did not observe any weakening of antigenicity.This was the case for anti-c, anti-e, and anti-jkb antigens.Data files of the affected ih-500 were analyzed for anomalies.The data files only contained the results of ih-panel 11, but not the ones for the screening cells ih-cell i-ii-iii.The customer had only provided a screen shot of patient sample (b)(6) with ih-cell i-ii-iii.The image showed positive reactions with ih-cell 1 and 2, but a negative reaction with cell 3.Due to the antibodies anti-c and anti-jkb all three screening cells were supposed to show a positive reaction.The customer did not provide a screenshot of sample (b)(6) with ih-cell i-ii-iii.An investigation of the instrument was therefore not possible.Based on the investigation the complaint was classified as undetermined: the customer did not provide the complaint sample or the patient samples that caused the false negatives.The retention sample reacted as expected.A general issue with the reagent red blood cells ih-cell i-ii-iii could be ruled out.Comparative tests demonstrated that the antigenicity of the claimed ih-cell i-ii-iii was not weakened.Due to the biological origin of the reagent red blood cells a slight variability of the antigenicity is explainable, acceptable and within the range.Due to the lack of the data files in question an investigation of the instrument was not possible.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL I-II-III
Common Device Name
IH-CELL I-II-III
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich 63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich 63303
0049610331
MDR Report Key16893599
Report Number9610824-2023-00018
Device Sequence Number6141740
Product Code QHT
UDI-Device Identifier07611969952267
UDI-Public(01)07611969952267(17)230508(10)9310011
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Catalogue Number814030100
Device Lot Number9310011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-500, SN (B)(6); IH-500, SN (B)(6)
Patient SexUnknown